Page 1 of 1

keppra (Levetiracetam) experiences

PostPosted: December 5th, 2012, 1:22 pm
by aztwitchy
Hi all...new member here...I have been struggling with some wicked BFS since July. I won't bore you with all the details along the way but it has been miserable and after many doctor visists, mris, and 2 clean EMG\NCV tests I have decided to move on with the fact I probably have BFS. To deal with symptoms I have decided to take the prescription of keppra....was wondering what others who have tried this have experienced good or bad? if not this has any medication helped you with your symtpoms?

thanks for anyone taking time to respond.

Re: keppra (Levetiracetam) experiences

PostPosted: December 7th, 2012, 10:33 am
by aztwitchy
anyone?

Re: keppra (Levetiracetam) experiences

PostPosted: December 7th, 2012, 11:14 am
by christo
Sorry, never tested this one. My twitches are mild, I can deal with them most of the time and if they really make me too anxious I take Xanax to ease with anxiety.
I suppose keppra should be quite effective to reduce/remove twitches but be aware that once started you won't be able to stop as you wish. You will need to talk about it with your doctor and reduce over the time to avoid a bounce effect.

Re: keppra (Levetiracetam) experiences

PostPosted: December 8th, 2012, 11:28 am
by glitterwater
I have taken 1500 mg of Keppra XR since November 2009. I have a combination of twitching and jerking which several neurologists have told me is more like myoclonus than BFS. I did notice a reduction in twitches once I hit 1000 mg. It was like turning down the volume on a radio or tv. Yet, it did not get rid of the twitches/jerks completely.

This is an epilepsy medication so your dosage must be increased or decreased gradually. You cannot go off of it cold turkey, even if you don't have a prior history of seizures. Felt a little drunk and very tired for about 2-4 days every time my dosage was increased, but after that felt like myself.

I am looking at reducing my dosage, but once you are on it, the neuros don't like to take you off of it without a lot of testing again. Just something to keep in mind.

Re: keppra (Levetiracetam) experiences

PostPosted: December 8th, 2012, 1:12 pm
by aztwitchy
thanks for sharing your experience. I am tapering up with 250mg in the mornings and nights for now. Haven't noticed a big difference in my symptoms...maybe slight. Biggest side effect so far is it makes me extremely tired. Glad to see that passes after a few days.

Re: keppra (Levetiracetam) experiences

PostPosted: December 11th, 2012, 6:48 pm
by aztwitchy
anyone else out there on this medication or taken it in the past? I am on day 4...so far its making me really sleepy...and crave bad foods ie. sugars and salts...

Re: keppra (Levetiracetam) experiences

PostPosted: December 19th, 2012, 6:15 pm
by aztwitchy
just an update...i am now in week 2 at 500mg twice a day. definite reduction in symptoms...not total elimination but so far so good. side effects are still tiredness, appetite, and a tiny hint of dizziness.

anyone else have any input?